Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking amiodarone for ventricular premature beat. Is it sake to take anticoagulants?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2254 Questions

default
Posted on Tue, 3 Dec 2013 in Hypertension and Heart Disease
Question: I am an American who currently lives in Nanyang, Henan, China, where I teach English. On XXXXXXX 25 in Macau I had a heart attack. Unfortunately, i continue to have problems associated with my heart attack, even though two stents were put in my LAD soon after the myocardial infarction months ago. Last week I got out of the hospital in Nanyang where I was treated with amiodarone medicine for a ventricular premature beat. My doctor said that the medicine was proving to be successful. However, while in the hospital, an ultrasound showed that I have a clot attached to the wall of my left ventricle (LVT). My doctor wants me to visit a hospital in Beijing for a second opinion to make sure that the LVT diagnosis done in Nanyang was correct. Meanwhile, my doctor told me to continue to take my regular heart attack meds, which include ticagrelor (Brilinta). My doctor also told me me that there is not a definitive treatment for my LVT problem. Is that correct? She also said that MOST people with LVT survive for many years just taking regular heart attack meds. Is that correct? She said that surgery is typically done only in an emergency situation and as a last result. Also, I fear that maybe the ticagrelor is not working and maybe I need to try a different blood thinner. In addition, I have read that anti-coagulants are often used to treat an LVT. My doctor thinks that anti-coagulants are too strong and risky for my situation. Is that correct? Your advice would be greatly appreciated.
doctor
Answered by Dr. Benard Shehu 4 hours later
Brief Answer: I recommend the use of anti-coagulant... Detailed Answer: Hi XXXXXXX I read carefully your concern and would like to say: Yes most people with left ventricular thrombus (LVT) survive for many years just taking regular heart attack medication. But the major complication in this cases is cerebral embolism.To determine the risk of embolism the thrombus motility is evaluated. To avoid the risk of embolism (stroke) which is a complication that worsen the quality of life i strongly recommend to start anti-coagulation. Yes the anti-coagulants are risky (they can cause hemorrhage) but if the INR is kept between 2-3 the risk of hemorrhage is low. Yes the combination of tricaglor and anti coagulants are too strong but the combination isn't contraindicated. Hope it answered to your question! Dr.Benard p.s. If you have more concerns, feel free to write back to me! I'd be happy to assist you further.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Benard Shehu 2 hours later
Hi, I just have one question for clarification. You said that the combination of tricaglor and anti-coagulants is strong but the combination isn't contraindicated. Does that mean it's ok to combine the tricaglor that I'm taking with anti-coagulants? Thanks again, XXXX
doctor
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Combination is a treatment possibility but... Detailed Answer: Hi again XXXXXXX What I'm saying is that the combination of both drugs is a treatment possibility in case with myocardial infarction and LVT. The most hazardous complications in this case is major bleeding. But to choose this possibility is a bit difficult because the doctor have to wait what we gain and what we loose. This is why your doctor is searching a second opinion. If i was your doctor i would measure all the possibilities. Hope it answered to your question! Dr.Benard p.s. If you have more concerns, feel free to write back to me! I'd be happy to assist you further.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  

Recent questions on  Stroke

doctor1 MD

hi I got hit in the head with a 8 pound pot it did not bleed, but ever since I hear bubbles after a growl in my stomach. Now I have had stroke in medical problems. From the weakness in my left side now walking with a cane to my speech is bad. no one can figure out what is going on. can you help?

doctor1 MD

My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?

doctor1 MD

Have mild chest pains after walkng for 20 minutes. They last about 15 minutes and when I slow down they go away. The rest of the day I just feel somewhat tired. Had echo,stress test on tread mill and angiogram CT scan. They said my heart is fine but I have some indictation of blocked arteries. One of them appears to be about 55-70% but they do not want to do an angiogram with stent. I had a liver transplant last Dec 2009 and it is fine. I maintain a good BP and pulse rate is a little low. After walking my BP is about 119/65 and HR is 62. Always, but I do have morning hypertension and am taking Cozaar and Norvasc along with Prograff,Imuran--Immunosurpressants for LIVER and Bactrim. The seem to cause headaches EVERY night about 2am that last for several hours. thought I was having a stroke but they ruled that out. Went to ER several times thinking that I was having a heart attack. EKG shows nothing and the heart enzyme tests are negative. I am puzzled. My dentist who is an avid runner said that I may be having ANGINA and to take my NITRO with me. I don t want to stop walking but this has been gpoing on for 3 months and nothing has been diagnosed? Thank You.

doctor1 MD

Atrial fibrillation with RVR. 82 year old white male. History of mini-strokes. Diagnosed with SSS- went in for an AV pacemaker. Came out with AFib with RVR. Now afib is at a rate 50% of the time at 100-120. and 2 % of the time up to 180. He is on lopressor XL bid 150mg. What would you suggest next?

doctor1 MD

Can testicular torsion cause LOW grade pain?

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...